I feel like a little girl who lost her balloon. The string is just out of reach, so she stands on her tip toes reaching, grasping at air, and ultimately failing. But the balloon is so red and round and beautiful, so she tries day after day. Reaching, grasping, failing. Another day passes. She reaches; her hand brushes against the string tied to the balloon, and she fails. Other times, she snags that pesky balloon, and the string slips through her fingers. (The imagery filled my mind as I listened to “The Girl with the Red Balloon” by The Civil Wars. I highly recommend their album, Barton Hallow.)
I’m this fatigued version of myself scurrying around between naps trying to make ends meet. My interest in the things I love has been gradually declining since December. I am now at an all-time low. The problem has to do with a prescription medication that is making me overly tired which has not only caused my depression to peak, but a slew of other side effects including bad headaches and bouts of dizziness.
I thought I wasn’t trying hard enough. If only I push through my depression, I can make it. I’m only tired because I’m depressed. I’m only tired because I don’t get enough sleep. I don’t get enough sleep because I’m anxious. I’m only anxious because I don’t do enough deep breathing. On and on and on. My mental reasoning itself is exhausting.
But, no, I’m actually physically ill from my medication. When a prescription drug malfunctions, it really malfunctions. While I’m not in imminent danger, I will continue to experience these unpleasantries until I can get an appointment with my specialist.
I considered whether or not this warranted an entire blog post, but I know that you are an understanding audience. You are all in this with me and you understand why I need to go take a nap instead of writing a book review. You will pray for me, encourage me, and stand with me. Really, I have the best readers in the world.
Please be patient with me when it comes to posting content in the next couple of weeks. I’ve really had to rally to write and work on Backseat Writer. Thank you for your understanding!
I guess what I’m asking is this–will you hold my balloon for me? I simply don’t have the energy reach or grasp for it anymore. But I will. Soon.
Update 4/14: I saw my doctor on Tuesday morning and he took me off the bad medicine completely. Great, I guess. Unfortunately, he failed to mention that I would have withdrawal symptoms like bad headaches, extreme fatigue (wasn’t that the problem in the first place?), and a general feeling of being out of sorts. Today I am really starting to feel the effects of withdrawal. So, I’m taking half a dose of the medication until next week, which is what I think he should have done in the first place. I mean, honestly, what is up with these doctors? The only doctor I really trust is my family doctor, even though I get paranoid beyond belief when I have an appointment with her. Please continue to pray for me because this is not fun, but it should last 1-8 days and then another 1-8 days when I go off the medicine completely. Ugh. I hate this.
6 thoughts on “Will you hold my balloon?”
Hope you find your groove again. We are here for ya!
Take care of yourself, and hope you are feeling much better soon.
don’t worry about us – that’s why we have Google Reader.
I see the doctor tomorrow morning at 10:30 am! 🙂 Hooray! I’ll update y’all tomorrow.
I’d hold 99 red balloons for you fellow writer! Take care dear.
Hope things went well with the doctor.
Here’s an episode of xkcd I share with folks who get in the cycle of being anxious because of anxiety because of illness.